Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Antibiotics given for UTI leads to gastritis?

My mother has severe UTI since 20 days which has been resolving and recurring. She also has severe gastritis problem which she believes antibiotics given for UTI will make her gastritis worse, and she is not completing her full antibiotic course. She has nausea, she refuses to take any kind of food.....Her mentality acts on her body.....Please suggest
Asked On : Sat, 6 Apr 2013
Answers:  2 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Oncologist, Surgical 's  Response
Sorry to hear about your mother's problem. Antibiotics do lead to gastritis and it can be annoying at times. It is best to give your mother a tablet of Pantoprazole in the morning before meals. This will help in keeping the gastritis at bay.
In addition to this give her curd along with her meals.

Hope she gets well soon.
Answered: Sun, 7 Apr 2013
I find this answer helpful
General & Family Physician Dr. Naveed Rehman's  Response
Welcome to Health care Magic
Some Antibiotics do effect stomach causing gastritis , loose motion , nausea , vomiting etc. She should use some PPI ( Proton Pump Inhibitor ). and if it is not effective then should contact her family physician you don't need to worry it often happens with antibiotics.

Take care Have a great day
Answered: Sun, 7 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor